Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 19, 2020, 11:29 PM EDT for Jefferson County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 11:29 PM EDT (03:29 UTC)
- Expired
- Jun 20, 2020, 12:00 AM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
416
WWUS82 KFFC 200329
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1129 PM EDT Fri Jun 19 2020
GAZ076-086-200400-
Jefferson GA-Emanuel GA-
1129 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHERN EMANUEL COUNTIES UNTIL MIDNIGHT EDT...
At 1129 PM EDT...a strong thunderstorm was near Stellaville, or 12
miles northeast of Louisville...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Louisville, Wadley, Moxley, Colemans Lake and Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3279 8220 3278 8241 3311 8251 3322 8224
3307 8229 3293 8227 3284 8232 3283 8230
3283 8226 3280 8221 3281 8218
TIME...MOT...LOC 0329Z 331DEG 14KT 3313 8226
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 10:34 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 19, 10:34 PM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1034 PM EDT Fri Jun 19 2020 .UPDATE... Convection on the wane at this hour despite a strong outflow boundary progressing south and interacting with arriving seabreeze boundary. Still some low end CAPE values in the vicinity of this boundary collision and will keep pops in place for another few hours. Remainder of the forecast in good shape and no changes planned. Deese && .PREV DISCUSSION... /issued 753 PM EDT Fri Jun 19 2020/ PREV DISCUSSION... /issued 335 PM EDT Fri Jun 19 2020/ SHORT TERM /Tonight through Saturday Night/... Weak upper ridging builds in as the persistent upper low finally loses its grip on the region. Isolated to scattered, primarily diurnal, convection still expected. Instability remains marginal with chances for strong to severe thunderstorm development likewise limited. Temperatures continue their climb back to around seasonal normals. 20 LONG TERM /Sunday through Friday/... No major changes made to the extended forecast. A pattern change for the latter half of the weekend is expected with weak wedging in the upper levels. This should keep much of the area, aside from portions of northern Georgia, dry Sunday before the approach of the next system. By Monday we begin to transition into to southwesterly flow aloft, bringing additional moisture to the area, with the best chances for any precip across north and western Georgia. By late Tuesday an approaching front will be located just north of the area, with the parent low near the Great Lakes region. Moisture across northern Georgia is expected to increase significantly as the front nears the forecast area, bringing decent chances for showers and thunderstorms to northern Georgia on Tuesday. These higher chances for showers and thunderstorms are expected to continue on Wednesday as the front moves into the local forecast area, continuing on Thursday. Although, models start to show some differences by Wednesday afternoon with the ECMWF lingering the front somewhere across the forecast area through the rest of the extended period leading to increased chances for precipitation. The GFS actually clears the front by Thursday afternoon leaving the area clear for Friday. Decided to go with a model blend for these days bringing chance pops to the area on both Thursday and Friday. Temperatures through the extended forecast are expected to start slightly above average with high in the upper 80s to mid 90s, with slightly below average temps in the 80s from mid-week on. Low temperatures are expected to be slightly above average through the long term period with lows in the 60s and 70s through the period. Reaves/01 AVIATION... 00Z UPDATE... Last of the organized TSRA moving through the terminals at this hour with a required TEMPO only for AHN. For the remaining sites, will only carry VCSH for the next few hours. Less coverage anticipated for Sat and will only require a VCSH. Winds will remain on the west side and light through the period. //ATL CONFIDENCE...00Z UPDATE... High on all elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 65 89 67 91 / 30 20 20 20 Atlanta 68 88 68 89 / 20 20 10 10 Blairsville 59 83 62 83 / 30 20 20 30 Cartersville 64 90 67 91 / 20 20 10 20 Columbus 70 92 70 94 / 20 20 10 10 Gainesville 65 87 67 88 / 30 20 20 20 Macon 68 90 70 92 / 20 20 10 20 Rome 65 90 67 91 / 20 20 10 20 Peachtree City 64 88 67 90 / 20 20 10 10 Vidalia 69 90 71 92 / 30 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....01 AVIATION...Deese
Hazardous weather outlook, Jun 19, 5:33 AM EDT, 17 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 533 AM EDT Fri Jun 19 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 533 AM EDT Fri Jun 19 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated thunderstorms are possible across the area this afternoon. Brief heavy rainfall, gusty winds, and lightning will be possible in any stronger storms that develop. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... From Saturday through Tuesday, isolated to scattered thunderstorms will be possible each afternoon. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. A cold front is expected to move through the area on Wednesday and Thursday bring additional chances for scattered thunderstorms. Gusty winds, frequent lightning, and heavy rain will be possible in any stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 19, 8:39 PM EDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
839 PM EDT Fri Jun 19 2020
GAZ037>039-050-051-200115-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-Oconee GA-
839 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALIAFERRO...
SOUTHWESTERN WILKES...SOUTHWESTERN OGLETHORPE...NORTHERN GREENE AND
SOUTHEASTERN OCONEE COUNTIES UNTIL 915 PM EDT...
At 839 PM EDT...a line of strong thunderstorms was along a line
extending from Philomath to near Wrayswood...and moving southeast at
20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Union Point, Woodville, Maxeys, Stephens, Ficklin, Wrayswood,
Greshamville, Daniel Springs, Penfield, Lyneville, Philomath, Sandy
Cross and Carters Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3362 8336 3366 8337 3381 8335 3378 8297
3360 8267 3361 8284
TIME...MOT...LOC 0039Z 299DEG 17KT 3373 8299 3376 8332
WIND...40MPHSpecial weather statement, Jun 19, 9:16 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
916 PM EDT Fri Jun 19 2020
GAZ039-051-062-200145-
Taliaferro GA-Wilkes GA-Warren GA-
916 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TALIAFERRO...SOUTHERN
WILKES AND NORTHERN WARREN COUNTIES UNTIL 945 PM EDT...
At 916 PM EDT...a strong thunderstorm was over Raytown, or 9 miles
south of Washington...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Norwood, Camak, Cadley and Raytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3344 8263 3345 8275 3363 8277 3366 8270
3362 8264 3361 8264 3360 8265 3347 8259
TIME...MOT...LOC 0116Z 332DEG 17KT 3360 8272
WIND...40MPHSpecial weather statement, Jun 19, 9:19 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
919 PM EDT Fri Jun 19 2020
GAZ038-050-200145-
Oglethorpe GA-Greene GA-
919 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE AND
NORTHEASTERN GREENE COUNTIES UNTIL 945 PM EDT...
At 919 PM EDT...a strong thunderstorm was near Woodville, or 9 miles
south of Lexington...moving southeast at 5 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Woodville, Maxeys, Stephens, Philomath and Penfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3370 8299 3369 8300 3368 8298 3366 8299
3362 8318 3381 8322 3379 8298 3378 8298
3373 8295
TIME...MOT...LOC 0119Z 329DEG 5KT 3373 8309Special weather statement, Jun 19, 9:42 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
942 PM EDT Fri Jun 19 2020
GAZ039-200215-
Wilkes GA-
942 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKES COUNTY UNTIL
1015 PM EDT...
At 942 PM EDT...a strong thunderstorm was over Rocky Creek Fire
Dept., or near Washington...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Washington, Aonia, Rocky Creek Fire Dept., Metasville, Floral Hill,
Holliday Park and Lundberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
3364 8259 3363 8261 3363 8262 3362 8262
3361 8265 3360 8266 3360 8269 3371 8277
3387 8261 3386 8260 3387 8259 3385 8258
3383 8260 3380 8258 3364 8248
TIME...MOT...LOC 0142Z 231DEG 11KT 3366 8267
WIND...40MPHSpecial weather statement, Jun 19, 9:46 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
946 PM EDT Fri Jun 19 2020
GAZ038-050-200215-
Oglethorpe GA-Greene GA-
946 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OGLETHORPE AND
NORTHEASTERN GREENE COUNTIES UNTIL 1015 PM EDT...
At 945 PM EDT...a strong thunderstorm was near Stephens, or near
Lexington...moving east at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Woodville, Maxeys and Philomath.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3370 8299 3369 8300 3367 8297 3369 8318
3384 8314 3382 8296 3381 8296 3380 8298
3378 8298 3373 8295
TIME...MOT...LOC 0145Z 285DEG 9KT 3379 8310Special weather statement, Jun 19, 11:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1129 PM EDT Fri Jun 19 2020
GAZ076-086-200400-
Jefferson GA-Emanuel GA-
1129 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHERN EMANUEL COUNTIES UNTIL MIDNIGHT EDT...
At 1129 PM EDT...a strong thunderstorm was near Stellaville, or 12
miles northeast of Louisville...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Louisville, Wadley, Moxley, Colemans Lake and Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3279 8220 3278 8241 3311 8251 3322 8224
3307 8229 3293 8227 3284 8232 3283 8230
3283 8226 3280 8221 3281 8218
TIME...MOT...LOC 0329Z 331DEG 14KT 3313 8226
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:39 PM EDT | Special Weather Statement | FFC | Oglethorpe | 36 min |
| Jun 19, 9:16 PM EDT | Special Weather Statement | FFC | Warren | 29 min |
| Jun 19, 9:19 PM EDT | Special Weather Statement | FFC | Oglethorpe | 26 min |
| Jun 19, 9:42 PM EDT | Special Weather Statement | FFC | Wilkes | 33 min |
| Jun 19, 9:46 PM EDT | Special Weather Statement | FFC | Oglethorpe | 29 min |
| Jun 20, 12:04 AM EDT | Special Weather Statement | FFC | Jefferson | 26 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.